Alert archive / Alabama / Tornado Warnings in 2025

Tornado Warning 10, NWS Birmingham, AL

March 15, 2025Marion County, Alabama

NWS Birmingham, AL issued this tornado warning at Mar 15, 2025, 2:45 AM CDT for Marion County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2025, 2:45 AM CDT (07:45 UTC)
Expired
Mar 15, 2025, 3:17 AM CDT
In force
32 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Marion County, AL

The radar

The Columbus AFB radar (KGWX), 57 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 2:34 AM CDTTornado WatchSPC4 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-317 J/kg
Mixed-layer LCL
2014 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

010 
WFUS54 KBMX 150745
TORBMX
ALC093-150845-
/O.NEW.KBMX.TO.W.0010.250315T0745Z-250315T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
245 AM CDT Sat Mar 15 2025

The National Weather Service in Birmingham has issued a

* Tornado Warning for...
  Northwestern Marion County in northwestern Alabama...

* Until 345 AM CDT.

* At 245 AM CDT, a severe thunderstorm capable of producing a tornado
  was located over New Salem, or 7 miles south of Fulton, moving
  northeast at 40 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Pigeye, Shottsville, Hackleburg, and Bexar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3431 8773 3429 8773 3413 8820 3432 8817
TIME...MOT...LOC 0745Z 244DEG 34KT 3416 8840 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

32/JDavis
3 follow-up statements
833 
WWUS54 KBMX 150757
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
257 AM CDT Sat Mar 15 2025

ALC093-150845-
/O.CON.KBMX.TO.W.0010.000000T0000Z-250315T0845Z/
Marion AL-
257 AM CDT Sat Mar 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
NORTHWESTERN MARION COUNTY...

At 257 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Tremont, or 8 miles southeast of Fulton, moving
northeast at 40 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Pigeye, Shottsville, Hackleburg, and Bexar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3431 8773 3429 8773 3414 8820 3432 8817
TIME...MOT...LOC 0757Z 244DEG 34KT 3421 8828 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

32/JDavis
959 
WWUS54 KBMX 150808
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
308 AM CDT Sat Mar 15 2025

ALC093-150845-
/O.CON.KBMX.TO.W.0010.000000T0000Z-250315T0845Z/
Marion AL-
308 AM CDT Sat Mar 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
NORTHWESTERN MARION COUNTY...

At 308 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Tremont, or 12 miles northwest of Hamilton, moving
northeast at 40 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Pigeye, Shottsville, and Bexar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3431 8773 3416 8819 3432 8817
TIME...MOT...LOC 0808Z 244DEG 34KT 3426 8816 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

32/JDavis
759 
WWUS54 KBMX 150817
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
317 AM CDT Sat Mar 15 2025

ALC093-150827-
/O.CAN.KBMX.TO.W.0010.000000T0000Z-250315T0845Z/
Marion AL-
317 AM CDT Sat Mar 15 2025

...THE TORNADO WARNING FOR NORTHWESTERN MARION COUNTY IS CANCELLED...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.  However,
small hail and gusty winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 1000 AM CDT for northwestern
Alabama.

&&

LAT...LON 3431 8773 3416 8819 3432 8817
TIME...MOT...LOC 0815Z 244DEG 34KT 3430 8806 

$$

32/JDavis

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Mar 15, 2:38 AM CDT, 7 minutes earlier. Its key messages:

  • Issued at 700 PM CDT FRI MAR 14 2025
  • A severe weather outbreak now appears likely over the Deep South and across Central Alabama during the afternoon and evening Saturday, lasting through early Sunday morning. A High Risk (Level 5/5) is now in place for much of Central Alabama. A Moderate Risk (Level 4/5) exists for the remainder of Central Alabama.
  • There is a Slight to Moderate Risk of Excessive Rainfall (Levels 1 & 2/4) Saturday through Sunday morning across much of Central Alabama. Generally 2-4" is forecast through the weekend. A Flood Watch is now in effect for northwestern portions of Central Alabama.
Area forecast discussion, Mar 15, 2:38 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
238 AM CDT Sat Mar 15 2025

...New KEY MESSAGES, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Issued at 700 PM CDT FRI MAR 14 2025

 - A severe weather outbreak now appears likely over the Deep
   South and across Central Alabama during the afternoon and
   evening Saturday, lasting through early Sunday morning. A High
   Risk (Level 5/5) is now in place for much of Central Alabama. A
   Moderate Risk (Level 4/5) exists for the remainder of Central
   Alabama.

 - There is a Slight to Moderate Risk of Excessive Rainfall
   (Levels 1 & 2/4) Saturday through Sunday morning across much of
   Central Alabama. Generally 2-4" is forecast through the
   weekend. A Flood Watch is now in effect for northwestern
   portions of Central Alabama.

&&

.SHORT TERM...
(Today through Sunday)
Issued at 236 AM CDT SAT MAR 15 2025

BLUF: A prolific severe weather event is expected today, with
multiple rounds of supercells likely through the afternoon hours.
Given the parameter space, tornadoes associated with these
supercells will have the capacity to be violent and long-lived.

Tornado watches and warnings are ongoing to our west, with new
convection already building in WFO Jackson's southern tier of
counties. These storm will continue to build north, eventually
translating into our first round of severe weather for the day.
However, some of these early storms may end up being suppressed, as
a special 05z balloon from BMX shows a rather stout warm nose
between 850 and 700mb. Even with the suppression, the early
convection will still be capable of producing all modes of severe
weather.

The significant tornado threat will really begin to ramp up around
noon, when the second surface low begins to develop near the
ArkLaTex region, ejecting into the lower Midwest. High-res guidance
continues to indicate rapid destabilization across the warm sector,
with a large portion of our region remaining relatively unphased by
the early convection. In fact, this morning convection could even
aid these afternoon supercells by planting residual boundaries for
them to latch onto. Once the warm nose overhead erodes, and storms
are able to tap into the full environment overhead, any storm that
starts to spin will be capable of producing a tornado. Any one of
these tornadoes will also have the capacity of become strong,
violent, and long-lived.

These supercells will continue to trek east into the evening hours,
remaining somewhat isolated from each other for the majority of the
event. However, things will begin to become more congested as these
storm push past I-65, eventually becoming more linear in shape. Even
with that scenario, storms along the line could retain their
supercell characteristics, keeping the strong tornado threat
lingering through the entirety of our CWA.

Even with storms expected to be ongoing as the sun comes up, there
is still time to prepare for what appears to be a prolific tornado
event across the region. Gather important documents, charge your
devices, and do not hesitate to act when prompted. These storms
could be moving 50+ MPH when a warning is issued, and time will be
of the essence. On a high-end day like today, take every precaution
necessary to protect yourself, and your loved ones.

/44/

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 236 AM CDT SAT MAR 15 2025

Drier weather is anticipated to start the week. Ridging will build
in by Monday, with surface high pressure dominating the South. Highs
on Tuesday and Wednesday should rebound into the upper 70s to near
80 ahead of the next upper trough approaching the area by Wednesday
night. A surface low crossing the Plains into the Great Lakes region
will drag a cold front through the area Thursday, with rain chances
returning. Thunder is a possibility but isn't explicitly forecast at
this time. Late week looks cooler behind the front.

12

&&

.AVIATION...
(06Z TAFS)
Issued at 1237 AM CDT SAT MAR 15 2025

Gusty winds will remain over this TAF cycle with south-
southeasterly winds gusting to around 30 knots Saturday morning
and even stronger Saturday afternoon. MVFR ceilings spread back
across Central Alabama late tonight into tomorrow morning. Have
included a prob30 now for the lingering convection from the first
wave of storms. Models are really jumping on the convection
remaining north and west of BHM, so only have TCL in the first
wave. Went with the showers and storms for all sites in the
afternoon after 18z, except for MGM where the start will be around
21z. Continued with showers and storms through 6z at most
locations. TCL may see the rain ending by 3 to 4z.

16

&&

.FIRE WEATHER...

Min RH values should remain above 50 percent west of I-65, while
some eastern areas may dip to 40 percent. Southerly flow will
continue today, with winds sustained greater than 15 mph and gusts
up to 35-40 mph. This will continue heightened fire weather concerns
ahead of an expected severe weather outbreak this afternoon and into
the overnight. RH values Sunday are likely to fall to around 35
percent, and fall even lower to around 25 percent on Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     81  53  70  35 /  80  90  30  10
Anniston    80  56  70  38 /  60 100  20  10
Birmingham  79  56  67  39 /  80  90  20   0
Tuscaloosa  77  53  68  38 /  90  90  10   0
Calera      78  56  70  39 /  80  90  10   0
Auburn      80  61  74  42 /  40 100  10   0
Montgomery  84  58  74  41 /  60  90  10   0
Troy        83  58  76  42 /  50  90  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 1 AM CDT Sunday for the following counties:
Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers-Cherokee-
Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-Etowah-Fayette-Greene-
Hale-Jefferson-Lamar-Lee-Lowndes-Macon-Marengo-Marion-Montgomery-
Perry-Pickens-Pike-Randolph-Russell-Shelby-St. Clair-Sumter-
Talladega-Tallapoosa-Tuscaloosa-Walker-Winston.

Flood Watch from 7 AM CDT this morning through late tonight for
the following counties: Blount-Fayette-Lamar-Marion-Walker-
Winston.

&&

SHORT TERM.../44/
LONG TERM....12
AVIATION...16
Hazardous weather outlook, Mar 15, 2:33 AM CDT, 12 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
233 AM CDT Sat Mar 15 2025

ALZ011>015-017>050-161045-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
233 AM CDT Sat Mar 15 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Some severe storms are possible across the western half of Central
Alabama through 8 am this morning. Damaging winds up to 60 mph,
large hail up to quarter size, and a few tornadoes will be possible.

An outbreak of severe weather is forecast this afternoon and evening
through early Sunday morning. Damaging winds up to 70 mph, large
hail up to golf ball size, and tornadoes, some of whichmay be strong
and long-tracked, are likely during this time frame.

There is a Slight Risk of Excessive Rainfall Saturday through
Sunday morning. Generally 2-4 inches of rainfall is expected. A
Flood Watch is now in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
on Saturday and Saturday night.

In the hours before

Special weather statement, Mar 15, 2:15 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Birmingham AL
215 AM CDT Sat Mar 15 2025

ALZ022-150745-
Pickens AL-
215 AM CDT Sat Mar 15 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN PICKENS COUNTY THROUGH
245 AM CDT...

At 215 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brooksville to Paulette. Movement was
northeast at 60 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Gainesville Lake Campground, Aliceville, Garden, Ethelsville,
Carrollton, Dillburg, McShan, Pickensville, McMullen, George Downer
Airport, Owens, Cochrane, Forest, Memphis, Macedonia, and Bevill Lock
And Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3350 8828 3326 8797 3299 8826 3299 8834
TIME...MOT...LOC 0715Z 219DEG 54KT 3318 8864 3298 8840

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

32/JDavis

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 2:15 AM CDTSpecial Weather StatementBMXPickens30 min
Mar 15, 2:47 AM CDTSpecial Weather StatementBMXLamar43 min
Mar 15, 3:03 AM CDTSpecial Weather StatementBMXFayette42 min
Mar 15, 3:17 AM CDTSevere Thunderstorm WarningBMXMarion43 min
Mar 15, 3:25 AM CDTSpecial Weather StatementBMXWinston35 min
Mar 15, 3:32 AM CDTSpecial Weather StatementBMXPickens28 min
Mar 15, 3:38 AM CDTSevere Thunderstorm WarningBMXPickens, Tuscaloosa52 min
Mar 15, 3:45 AM CDTSpecial Weather StatementBMXWinston30 min
Mar 15, 4:01 AM CDTSevere Thunderstorm WarningBMXFayette, Tuscaloosa, Walker29 min
Mar 15, 4:14 AM CDTSpecial Weather StatementBMXWinston31 min
Mar 15, 4:19 AM CDTSevere Thunderstorm WarningBMXWalker26 min
Mar 15, 4:25 AM CDTSpecial Weather StatementBMXTuscaloosa35 min
Mar 15, 4:42 AM CDTSpecial Weather StatementBMXWalker33 min
Mar 15, 5:08 AM CDTSpecial Weather StatementBMXBlount37 min
Mar 15, 5:12 AM CDTSevere Thunderstorm WarningBMXBlount34 min
Mar 15, 5:14 AM CDTSevere Thunderstorm WarningBMXJefferson31 min
Mar 15, 5:41 AM CDTSpecial Weather StatementBMXBlount34 min
Mar 15, 6:50 AM CDTSpecial Weather StatementBMXBlount10 min
Mar 15, 7:07 AM CDTAreal Flood AdvisoryBMXBlount113 min
Mar 15, 8:07 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo25 hr
Mar 15, 8:08 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter25 hr
Mar 15, 1:32 PM CDTTornado WarningBMXMarion28 min
Mar 15, 2:31 PM CDTTornado WarningBMXSumter44 min
Mar 15, 2:51 PM CDTTornado WarningBMXGreene, Pickens54 min
Mar 15, 3:24 PM CDTTornado WarningBMXTuscaloosa66 min
Mar 15, 4:20 PM CDTTornado Warning Tornado observedBMXWalker39 min
Mar 15, 4:35 PM CDTTornado WarningBMXPickens25 min
Mar 15, 4:45 PM CDTTornado Warning Tornado observedConsiderable damage threatBMXFayette, Tuscaloosa31 min
Mar 15, 5:16 PM CDTTornado WarningBMXSumter16 min
Mar 15, 5:37 PM CDTTornado WarningBMXWinston23 min
Mar 15, 6:32 PM CDTTornado WarningBMXHale, Marengo, Perry58 min

Nearby

Tornado Warnings in Alabama, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.